Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 190, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 28, 2011, 6:41 PM MDT for Converse County, Wyoming. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 6:41 PM MDT (00:41 UTC)
- Expired
- Aug 28, 2011, 7:26 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 7:00 PM MDT | HAIL 0.25 | 3 E Douglas, WY | MINOR LEAF DAMAGE |
| Aug 28, 7:04 PM MDT | TSTM WND GST 45 | 3 Ne Douglas, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS55 KCYS 290041
SVRCYS
WYC009-290145-
/O.NEW.KCYS.SV.W.0190.110829T0041Z-110829T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
641 PM MDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 745 PM MDT
* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF DOUGLAS...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOUGLAS AROUND 715 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 124 AND
153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
IF ON OR NEAR ANY BODIES OF WATER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 10512 4261 10516 4258 10563 4294 10569
4294 10554 4280 10547
TIME...MOT...LOC 0041Z 007DEG 10KT 4286 10540
WIND...HAIL 60MPH 1.00IN
$$
RUBIN1 follow-up statement
770
WWUS55 KCYS 290126
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
726 PM MDT SUN AUG 28 2011
WYC009-290137-
/O.CAN.KCYS.SV.W.0190.000000T0000Z-110829T0145Z/
CONVERSE WY-
726 PM MDT SUN AUG 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4278 10512 4261 10516 4258 10563 4294 10569
4294 10554 4280 10547
TIME...MOT...LOC 0127Z 007DEG 10KT 4273 10542
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 5:46 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 28, 5:46 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 546 PM MDT SUN AUG 28 2011 .AVIATION...00Z TAFS LATEST RADAR IMAGERY SHOWING SHOWING A LINE OF THUNDERSTORMS DEVELOPING ALONG THE LARAMIE RANGE LATE THIS AFTERNOON. EXPECT THIS LINE TO MOVE OFF THE RANGE AND POSSIBLY INTENSIFY AS IT MOVES INTO THE PANHANDLE. AS IT MOVED THROUGH CHEYENNE EARLIER WE SAW WIND GUSTS TO 30KTS AS THE OUTFLOW BOUNDARY MOVED THROUGH THE CITY. WOULD EXPECT SIMILAR WIND SPEEDS WHEN IT MOVES THROUGH KBFF...KIBM AND KSNY IN THE NEXT 2-3 HOURS. WILL NEED TO WATCH CAREFULLY FOR ANY SEVERE THUNDERSTORM DEVELOPMENT. AREAS RECEIVING RAINFALL THIS EVENING ARE SUSCEPTIBLE TO STRATUS DEVELOPING IN UPSLOPING WINDS. HAVE FORECAST KCYS...KSNY AND KBFF DOWN AFTER MIDNIGHT TO MVFR CONDITIONS. CONFIDENCE GROWING THAT MODERATE RAINFALL WILL FALL IN THE PANHANDLE MONDAY LATE MORNING THROUGH THE AFTERNOON AND HAVE GONE MVFR CONDITIONS AFTER 18Z. CONDITIONS COULD BE LOWER. CLAYCOMB && .PREV DISCUSSION... /ISSUED 453 PM MDT SUN AUG 28 2011/ UPDATE...WSR-88D REFLECTIVITY LOOPS FROM CHEYENNE AND DENVER RADARS SHOW WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN ALBANY...FAR SOUTHERN PLATTE AND MOST OF LARAMIE COUNTIES...THUS HAVE UPDATED THE GRIDDED FORECASTS AND RELATED PRODUCTS TO BOOST AREAL COVERAGE OF SHOWERS SIGNIFICANTLY THROUGH 800 PM. WELL DEFINED OUTFLOW BOUNDARY NOTED ON CHEYENNE REFLECTIVITY LOOP WITH THE BOUNDARY MOVING NORTHEAST ACROSS SOUTHERN PLATTE AND CENTRAL LARAMIE COUNTIES EAST OF CHEYENNE. EXPECT CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE NORTHEASTWARD MOVING OUTFLOW BOUNDARY AS MOIST EAST WINDS EAST OF THE BOUNDARY ADVECT 50 TO 60 DEGREE DEWPOINTS WESTWARD INTO THE BOUNDARY...AS NOTED BY MID TO UPPER 50 DEGREES DEWPOINTS AT 4 PM AT SCOTTSBLUFF...ALLIANCE AND SIDNEY. PUBLIC REPORTED 40 TO 50 MPH WINDS IN THE WAKE OF THE OUTFLOW BOUNDARY ACROSS WESTERN LARAMIE COUNTY EARLIER...SOME 10 MILES NORTH OF CHEYENNE. RUBIN PREV DISCUSSION... /ISSUED 308 PM MDT SUN AUG 28 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT EARLY AFTERNOON WATER VAPOR IMAGERY LOOKS REMARKABLY SIMILAR TO 24 HOURS AGO...WITH THE PERSISTENT UPPER RIDGE STILL PARKED OVER THE SOUTHWESTERN STATES. SUBTROPICAL MID-LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD ACROSS THE ROCKIES AND HIGH PLAINS. A CLOSED UPPER LOW AND ASSOCIATED TROUGH WAS MOVING INTO WASHINGTON AND OREGON. WEAK SHORTWAVES TOPPING THE RIDGE FROM UTAH AND IDAHO ACROSS COLORADO AND WYOMING...COMBINED WITH THE MOISTURE AND LOW/MID LEVEL INSTABILITY WERE TRIGGERING SCATTERED CONVECTION. THUS FAR...MOST OF THE SHOWERS AND THUNDERSTORMS WERE CONFINED TO CARBON AND SOUTHWEST ALBANY COUNTIES...AND WERE SLOWLY MOVING TO THE EAST. THE REGIONAL SURFACE ANALYSIS PLACED A WEAK BACKDOOR FRONT FROM EASTERN WYOMING INTO THE WESTERN NEBRASKA PANHANDLE. SURFACE WINDS HAVE SHIFTED TO NORTHEASTERLY ALONG WITH SLOWLY RISING DEW POINTS BEHIND THE FRONT. THIS FRONT WILL CONTINUE TO DRIFT TO THE SOUTHWEST INTO SOUTHEAST WYOMING THROUGH LATE THIS AFTERNOON... WITH ADDITIONAL CONVECTION EXPECTED TO DEVELOP EAST OF THE LARAMIE RANGE. INSTABILITY WILL BE MARGINAL /SOUNDING CAPES OF 400-800 J/KG/ ALONG WITH INVERTED-V SOUNDINGS TO SUPPORT SOME GUSTY THUNDERSTORMS THIS AFTERNOON AND EVENING. THE 12Z SHORT RANGE MODEL SUITE CONTINUES TO ADVERTISE THE FLATTENING OF THE UPPER RIDGE AS THE PACIFIC NORTHWEST SHORTWAVE TROUGH TRACKS EAST ACROSS THE NORTHERN ROCKIES AND PLAINS THROUGH TUESDAY. THIS PATTERN CHANGE WILL RESULT IN A MORE ZONAL FLOW ALOFT. MEANWHILE... THE BACKDOOR SURFACE BOUNDARY WILL STALL ALONG THE LARAMIE RANGE TONIGHT AND MONDAY. FAVORABLE UPSLOPE...COMBINED WITH ADEQUATE MOISTURE AND MARGINAL INSTABILITY WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE NEXT 24 TO 36 HOURS. THE INSTABILITY/THETA-E AXIS WILL SET UP EAST OF THE LARAMIE RANGE INTO WESTERN NEBRASKA MONDAY AFTERNOON AND EVENING WITH SBCAPES OF 500-1000 J/KG AND DEW POINTS IN THE 50S TO LOWER 60S. BULK SHEAR VALUES LOOK MARGINAL...SO SEVERE THREAT WILL BE MINIMAL. CANNOT RULE OUT ISOLATED STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH... SMALL HAIL AND LOCALLY HEAVY RAIN. HIGH TEMPERATURES MONDAY WILL BE AT LEAST 10 DEGREES COOLER /IN THE 80S/ THAN SUNDAY DUE TO THICKER CLOUD COVER AND GREATER PRECIPITATION COVERAGE FOR AREAS EAST OF THE LARAMIE RANGE. TEMPERATURES WILL REMAIN FAIRLY WARM OUT WEST AS THE BOUNDARY WILL BE STALLED ALONG THE RANGE. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER OVER NORTHEAST PORTIONS OF THE CWA MONDAY NIGHT AS THE SURFACE BOUNDARY AND SHORTWAVE MOVE EAST. DRIER AND MORE STABLE AIR WILL FILTER INTO THE CWA FROM THE WEST...ALONG WITH INCREASING WESTERLY SURFACE WINDS. THIS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL WYOMING DURING THE AFTERNOON. ALSO...EXPECT WARMER TEMPERATURES TUESDAY AFTERNOON /UPPER 80S TO MID 90S/...ESPECIALLY EAST OF THE LARAMIE RANGE DUE TO DOWNSLOPE WESTERLY WIND COMPONENT. LONG TERM...WEDNESDAY THROUGH SUNDAY...LONG RANGE MODELS CONTINUE TO STRUGGLE WITH THE TIMING AND INTENSITY OF NORTHERN PACIFIC TROUGHS AND ASSOCIATED COLD FRONTS PUSHING SOUTH OUT OF WESTERN CANADA LATER THIS WEEK AND INTO THE WEEKEND. FAIRLY CONFIDENT THAT WEDNESDAY AND WEDNESDAY NIGHT WILL BE DRY AND VERY WARM AHEAD OF THE FIRST COLD FRONT...WITH HIGHS IN THE 90S EAST OF THE LARAMIE RANGE AND MID TO UPPER 80S ACROSS CNTRL WYOMING. THERE WILL LIKELY BE ENOUGH MIDLEVEL MOISTURE AND LLVL INSTABILITY TO PRODUCE ISOLATED THUNDERSTORMS OR RAIN SHOWERS WEDNESDAY AFTERNOON...BUT EXPECT COVERAGE TO BE LESS TODAY AND MONDAY WITH VERY LITTLE DYNAMIC FORCING AND MODELS SHOWING ANTICYCLONIC FLOW OVER THE CNTRL PLAINS. KEPT LOW POP ACROSS THE AREA...UNDER 20 PERCENT. FOR LATE IN THE WEEK AND INTO NEXT WEEKEND...THE 12Z MODELS ARE SHOWING POOR CONSISTENCY WITH DIFFERENT SOLUTIONS COMPARED TO YESTERDAY. THE 12Z ECMWF IS NOW SHOWING A STRONG COLD FRONT AND MODERATE PRECIPITATION PUSHING SOUTHWARD INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA STARTING MIDDAY ON THURSDAY...WITH 700MB TEMPS LOWERING TO 0C JUST NORTH OF THE FORECAST AREA. THIS WOULD SUGGEST HIGHS ON FRIDAY IN THE 60S TO LOW 70S. HOWEVER...THE GFS AND THE GEM SHOW THIS FRONT CONSIDERABLY WEAKER COMPARED TO THE ECMWF AND FURTHER NORTH WITH ONLY SLIGHTLY COOLER TEMPS IN THE UPPER 70S TO LOW 80S AND HARDLY ANY PRECIP. SEVERAL ENSEMBLE MEMBERS ARE SIMILAR TO THE ECMWF...SO CAN NOT IGNORE THAT SOLUTION. LOWERED TEMPS TOWARDS CLIMO AND INCREASED POP BETWEEN 15 TO 30 PERCENT ESPECIALLY FURTHER NORTH...WHICH IS IN DECENT AGREEMENT WITH MODEL CONSENSUS AT THIS TIME. IF ANYTHING...MODELS SHOW BETTER AGREEMENT FOR DAYS 6 AND 7 AS ANOTHER COLD FRONT PUSHES SOUTH OUT OF CANADA WITH ALL MODEL SOLUTIONS SHOWING NORTHWEST FLOW ALOFT AND COOLER TEMPS CLOSER TO NORMAL. AVIATION...18Z TAF ISSUANCE. WEAK COLD FRONT ACROSS WESTERN NEBRASKA WILL CONTINUE TO DRIFT SOUTHWEST INTO EASTERN WYOMING TODAY. THIS WILL RESULT IN WINDS SHIFTING INTO THE EAST TO GRADUALLY SOUTHEAST TODAY AND TONIGHT. UPSLOPE WINDS WILL PROVIDE ADDITIONAL MOISTURE TO THE AREA...AND WITH AN UPPER LEVEL DISTURBANCE EXPECTED TO MOVE ACROSS WYOMING THIS EVENING...RAIN SHOWERS AND SCATTERED TSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND PUSH EAST INTO WESTERN NEBRASKA. VFR CONDITIONS WILL PREVAIL TODAY...BUT PERIODS OF MVFR CONDITIONS CAN NOT BE RULED OUT...ESPECIALLY AFTER 00Z THIS EVENING. FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR MUCH OF THE DISTRICT THROUGH MONDAY EVENING AS SUBTROPICAL MOISTURE COMBINES WITH WEAK UPPER LEVEL DISTURBANCES AND A MEANDERING SURFACE TROUGH OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON WILL BE SLIGHTLY HIGHER THAN RECENT DAYS WITH VALUES IN THE 20S AND 30S. HUMIDITY RECOVERIES WILL BE GOOD TO EXCELLENT AT NIGHT. THE AIR MASS WILL BEGIN TO DRY OUT TUESDAY AS THE SURFACE TROUGH SHIFTS EAST INTO WESTERN PLAINS AND WESTERLY WINDS INCREASE OVER EAST CENTRAL AND SOUTH CENTRAL WYOMING. MINIMUM RELATIVE HUMIDITIES WILL PLUMMET TO 10 TO 15 PERCENT OVER PORTIONS OF CARBON AND CONVERSE COUNTIES TUESDAY AFTERNOON. THESE DRY CONDITIONS COMBINED WITH GUSTY WEST WINDS UP TO 30 MPH MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS AT THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...JAMSKI LONG TERM/AVIATION...TJT
Hazardous weather outlook, Aug 28, 5:23 PM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 523 PM MDT SUN AUG 28 2011 WYZ101>119-291230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 523 PM MDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING...ESPECIALLY EAST OF A DOUGLAS TO CHEYENNE LINE. SOME OF THE THUNDERSTORMS ACROSS NIOBRARA...PLATTE...GOSHEN AND THE EASTERN HALF OF LARAMIE COUNTY MAY BECOME STRONG THROUGH 800 PM...PRODUCING WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND SMALL HAIL. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER 800 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY...DECREASING MONDAY NIGHT. A FEW STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER AND EAST OF THE LARAMIE RANGE DURING THE AFTERNOON AND EARLY EVENING. WARMER AND MAINLY DRIER CONDITIONS ARE FORECAST FOR MUCH THE AREA TUESDAY THROUGH THURSDAY. THE EXCEPTION WILL BE OVER THE MOUNTAINS OF CARBON COUNTY WHERE ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE. COOLER TEMPERATURES ARE FORECAST FOR FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 523 PM MDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY EVENING HOURS...AS AN EASTWARD MOVING OUTFLOW BOUNDARY MOVES INTO WESTERN NEBRASKA FROM WYOMING EARLY THIS EVENING. BECAUSE OF MOIST EAST WINDS AT LOW LEVELS ADVECTING LOW LEVEL MOISTURE WESTWARD INTO THE VICINITY OF THE OUTFLOW BOUNDARY...A FEW OF THE THUNDERSTORMS ALONG THE OUTFLOW BOUNDARY MAY BECOME STRONG...PRODUCING BRIEF HEAVY RAIN...WIND GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING. STORMS WILL MOVE EAST AT 15 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE MUCH OF THE NIGHT ACROSS WESTERN NEBRASKA. STRONGER THUNDERSTORMS WILL BE MOST LIKELY ACROSS SCOTTS BLUFF... BANNER...MORRILL...KIMBALL AND CHEYENNE COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY... DECREASING MONDAY NIGHT. A FEW STRONG THUNDERSTORMS PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING. WARMER AND DRIER CONDITIONS ARE FORECAST FOR TUESDAY THROUGH THURSDAY...FOLLOWED BY COOLER TEMPERATURES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE RUBIN
In the hours before
Special weather statement, Aug 28, 4:21 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT SUN AUG 28 2011
NEZ054-WYZ106>108-115>119-282315-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY
WY-KIMBALL NE-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE
RANGE FOOTHILLS WY-
421 PM MDT SUN AUG 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE...LARAMIE...
SOUTHEASTERN ALBANY...SOUTHWESTERN GOSHEN AND SOUTHWESTERN KIMBALL
COUNTIES UNTIL 515 PM MDT...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
IRON MOUNTAIN TO 9 MILES NORTHWEST OF WHITAKER TO WHITAKER TO 6
MILES WEST OF CARPENTER...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED ALONG AND BEHIND THIS OUTFLOW
BOUNDARY FOR ABOUT 15 TO 30 MINUTES AFTER THE BOUNDARY PASSES YOUR
LOCATION.
WIND GUSTS OF 40 TO 50 MPH WERE ESTIMATED BY THE PUBLIC AT A
LOCATION 10 MILES NORTH OF CHEYENNE AS THE OUTFLOW BOUNDARY MOVED
THROUGH.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR IN THE WAKE
OF THE OUTFLOW BOUNDARY PRODUCING RAINFALL AMOUNTS UP TO ONE QUARTER
OF AN INCH...ALONG WITH WIND GUSTS TO 50 MPH.
ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF
THE OUTFLOW BOUNDARY FROM CHUGWATER TO PINE BLUFFS...AS MOIST EAST
WINDS AT LOW LEVELS COLLIDE WITH THE NORTHEAST MOVING OUTFLOW
BOUNDARY.
THE OUTFLOW BOUNDARY WILL BE NEAR...
CARPENTER AROUND 430 PM MDT.
HILLSDALE AND HWY 85 MM 32 AROUND 435 PM MDT.
BURNS AROUND 445 PM MDT.
HWY 85 AT HIGHWAY 216 AROUND 505 PM MDT.
GUN BARREL...PANORAMA POINT AND CHUGWATER AROUND 510 PM MDT.
PINE BLUFFS AND HWY 85 MM 50 AROUND 515 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 333 AND
402.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 9.
&&
LAT...LON 4101 10531 4127 10539 4167 10563 4184 10482
4153 10436 4101 10390
TIME...MOT...LOC 2217Z 247DEG 19KT 4165 10520 4151 10497
4142 10480 4101 10443
RUBINSpecial weather statement, Aug 28, 5:33 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
533 PM MDT SUN AUG 28 2011
NEZ019-020-054-095-096-WYZ103-106>108-118-119-290030-
BANNER NE-CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND
SOUTHWEST PLATTE COUNTY WY-EAST LARAMIE COUNTY WY-EAST PLATTE COUNTY
WY-GOSHEN COUNTY WY-KIMBALL NE-NORTH LARAMIE RANGE WY-NORTH SIOUX
NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
533 PM MDT SUN AUG 28 2011
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE...EASTERN LARAMIE...
SOUTHWESTERN SIOUX...GOSHEN...WESTERN SCOTTS BLUFF...WESTERN KIMBALL
AND WESTERN BANNER COUNTIES UNTIL 630 PM MDT...
AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN OUTFLOW BOUNDARY ALONG A LINE EXTENDING FROM 10 MILES WEST OF
GUERNSEY TO PINE BLUFFS TO PANORAMA POINT...AND MOVING NORTHEAST AT
10 MPH.
AS THE OUTFLOW BOUNDARY PASSES YOU...EXPECT WEST WINDS GUSTING 40 TO
50 MPH FOR A SHORT TIME.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ALONG AND
JUST BEHIND THE OUTFLOW BOUNDARY FROM WHEATLAND...TO HAWK SPRINGS TO
PINE BLUFFS. THE STRONGER THUNDERSTORMS WILL PRODUCE WIND GUSTS TO
50 MPH...BRIEF HEAVY RAIN AND LIGHTNING. SHOWERS AND THUNDERSTORMS
WILL LIKELY INCREASE IN AREAL COVERAGE AND INTENSITY SLIGHTLY AS THE
STORMS ALONG THE OUTFLOW BOUNDARY MOVE INTO RICHER BOUNDARY LAYER
MOISTURE ADVECTING WESTWARD ACROSS WESTERN NEBRASKA.
THESE STORMS WILL BE NEAR...
PANORAMA POINT AND PINE BLUFFS AROUND 535 PM MDT.
GRAYROCKS RESERVOIR AROUND 550 PM MDT.
HWY 85 MM 60 AND ALBIN AROUND 600 PM MDT.
HWY 85 AT HIGHWAY 151 AND GUERNSEY AROUND 610 PM MDT.
BUSHNELL...LA GRANGE AND HARTVILLE AROUND 625 PM MDT.
HAWK SPRINGS RECREATION AREA...FORT LARAMIE NATIONAL HISTORIC SITE...
VETERAN AND YODER AROUND 630 PM MDT.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 378 AND
402.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 47 AND
100.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
15.
&&
LAT...LON 4114 10451 4230 10528 4251 10405 4156 10380
4100 10373 4100 10437
TIME...MOT...LOC 2328Z 244DEG 10KT 4227 10493 4123 10409
4103 10406
RUBINSpecial weather statement, Aug 28, 5:42 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT SUN AUG 28 2011 WYZ101-290045- CONVERSE COUNTY LOWER ELEVATIONS WY- 542 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CONVERSE COUNTY UNTIL 645 PM MDT... AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTH OF DOUGLAS...MOVING EAST AT 5 MPH. THE STORM WILL APPROACH HIGHWAY 59 BETWEEN BILL AND DOUGLAS BY 700 PM MDT. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL CENTRAL CONVERSE COUNTY THROUGH 645 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4310 10527 4288 10527 4295 10554 4307 10551 TIME...MOT...LOC 2341Z 279DEG 5KT 4300 10543 RUBIN
Special weather statement, Aug 28, 6:17 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 617 PM MDT SUN AUG 28 2011 WYZ101-103-290115- CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY- 617 PM MDT SUN AUG 28 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CONVERSE COUNTY UNTIL 715 PM MDT... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF GLENROCK...OR 13 MILES EAST OF EVANSVILLE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GLENROCK AROUND 645 PM MDT. DEER CREEK AROUND 705 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 149 AND 175. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4295 10602 4280 10555 4265 10607 4295 10608 TIME...MOT...LOC 0017Z 303DEG 9KT 4284 10598 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 6:14 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 61 min |
| Aug 28, 6:17 PM MDT | Special Weather Statement | CYS | Converse | 58 min |
| Aug 28, 7:13 PM MDT | Special Weather Statement | CYS | Goshen | 62 min |
| Aug 29, 1:39 PM MDT | Special Weather Statement | CYS | Goshen | 66 min |
| Aug 29, 1:49 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Aug 29, 2:12 PM MDT | Special Weather Statement | CYS | Niobrara | 63 min |
| Aug 29, 2:20 PM MDT | Special Weather Statement | CYS | Goshen | 55 min |
| Aug 29, 2:26 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Aug 29, 2:42 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 63 min |
| Aug 29, 2:48 PM MDT | Special Weather Statement | CYS | Goshen, Laramie | 57 min |
| Aug 29, 3:25 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 65 min |
| Aug 29, 3:29 PM MDT | Special Weather Statement | CYS | Goshen | 61 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.